Thursday, May 14, 2009

Paxil & a Hovering Cloud

The dark cloud that seems to shade my path this week is relentless. I have woken in a grouchy mood more days than not this week, and today as I was saying my morning prayers I felt so bad for being so grouchy when life is so beautiful. So, I sat counting my blessings and recognizing how perfect things are and still this dark cloud follows above my head. And, so I realize I must still have need for the Paxil that I am desparately trying to get off.

I have been Post Partum with each baby, and it gets worse each time. After Fin, it was more a breathing problem than anything. When she was about 3 months old I starting having panic attacks several times a day. And, it wasn't until she was about 5 months that I dragged myself down to see a doctor and he perscribed Paxil. It was like Heaven! Within 5 days I could feel a difference. It was a very real, physical change. I no longer got as many panic attacks and the ones I still got were not nearly as unmanagable as before. Before I would do things like hide in my closet with the lights off, and bury my head in my knees until it would stop. More than once I have hidden under a laundry basket, and even though I can still see through the slats it seems to help.

A few weeks ago I forgot the medicine for a few days and felt find, so I thought I'd try stopping the Paxil altogher in one shot. Baaaadddd idea! I got super sick. So, now I am trying to wean slowly, but I keep waking up with what I call "Angry Throat" and my question is: is this due to the need for more medicine or is this simple a side effect of coming off it?

8 comments:

Dustin & Erin said...

Oh, Steph. I'm sorry you're going through this. Its ironic that you posted this today because we are having a very bad day at my house today! Kenley and I are not getting along at all! And I've been very grouchy myself.
I hope that you can work through it all... But, I'm glad you're feeling better than you did before! :)

Christy said...

Hey Steph... Sorry I don't have any answers for you, but I do love you! Hope your week turns around.

: )

Dorienne said...

Good question! Having been on paxil years ago, I remember stopping cold turkey once and it was a BAD idea! It was horrible. Weaning can be hard too. Don't rush off it. Maybe it's not time yet, and that is OKAY. Hope you have some better days very soon.

Ang said...

I love you Steph! I hope that you start feeling a bit better! Thinking of you - maybe we need another ice cream date soon :)

MARTHA said...

Oh Steph! Hope you get better soon.

whitney said...

Come visit me. I promise I will make you feel better. And seeing you always brightens my day.
Love you.

Ryan and Jen said...

My dear, this is nothing to feel embarassed about! I have had people in my family go through the same thing and i know that the more we talk about it and lean on each other the better! Anyone is says they don't have down days are... well there lying! Being a mom and all the responsibilitys that come along with it is hard! Take your time, do what feels right in the depth of your heart and listen to yourself more than you listen to anyone else!!
YOur a sweetheart
JEn

Ammo and Josh said...

Hey Stephanie,

I really appreciate this post and your honesty. I am sure there are so many woman that can relate to this post. I was on and off meds for years. I haven't needed them for years but I do remember the physical side effects coming off of certain meds. NEVER stop cold turkey or you will get physically ill and have horrible side effects. Take it slowly. I remember tapering them til I didn;t feel sick. If I felt sick then I would take a small trace until I felt completely fine. Call me if you have questions. I would love to chat with you my dear. Love you.